Indiana, 2003Flood in Indiana, August 4, 2003
August 4, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 1:00 PM EST, 4 hours earlier.
Area forecast discussion, Aug 4, 1:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT MON AUG 4 2003
ELONGATED UPR LO LOCATED FM MI THRU IN TO PIVOT INTO OH BY 12Z TUE.
SIGNIFICANT S/WV TO PIVOT THRU BASE OF TROF THRU OH THIS EVE.
MODERATE INSTBY EXITS WITH CAPES OF 1500-2000J/KG. XPCT AN INCRS IN
COVERAGE WITH SCATTERED TSTMS CONTG TO DVLP IN UNSTBL AMS. STORMS ARE
SLOW MOVG WITH SPEEDS OF 10-15 MPH OBSERVED. XPCTD SCTD STORMS TO
CONT THRU EVE WITH BEST COVERAGE OVR THE S AND E SECTIONS WHERE BEST
MSTR AND INSTBY ARE EXPECTED. WL CONT FLOOD WATCH THRU THE EVE HRS.
WITH PASSAGE OF S/WV AND LOSS OF HEATING EXPECT TO SEE TSTMS
DIMINISH OVERNIGHT. HAVE STAYED CLOSE TO GUID TEMPS TNGT.
UPR TROF AXIS TO PIVOT E AND NO SIGN UPR SUPP EVIDENT FOR TUE. WL
CONT SLIGHT CHC OF CONVECTION TUE AFTN/EVE. BEST CHC APPEARS TO BE
OVER THE E WHERE BEST MSTR AND INSTBY WL EXIST. WL CONT TREND OF
GOING A LTL COOLER THAN GUID HIGH/S WITH TEMPS ON TUE.
UPR LVL TO OUR E BUT BROAD TROF TO LINGERING OVR THE AREA. WL CONT
SLIGHT CHC OF CONVECTION WED AND THU AFTN/EVE. WL CONT TO KEEP
FRI AND MOST OF SAT DRY. WL INTRO CHC OF TSTMS SAT AFTN IN E AND
ACRS ENTIRE CWA SUN AND MON WITH UPR LO CLOSING OFF OVR OH.
.ILN...INZ066-073>075-080-
KYZ089>100-
OHZ045-046-054>056-063>065-070>074-077>082-088-
ARHazardous weather outlook, Aug 4, 3:08 AM EST, 13 hours 52 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
408 AM EDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
AN UPPER LEVEL TROF WILL MOVE THROUGH THE AREA WITH SCATTERED
THUNDERSTORMS FOUND ACROSS THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE IN THE AFTERNOON AND EARLY EVENING WITH DAMAGING WINDS
OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
FRANKS
In the hours before
Local storm report, Aug 4, 11:37 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1237 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM COLUMBUS OH FLOOD
08/04/03 FRANKLIN 2 CARS TRAPPED DUE TO
FLOODED OVERPASS.REPORTED
BY LAW ENFORCEMENT.Flood, Wayne
- When
- August 4, 5:00 PM EST to 5:45 PM EST
- Where
- Wayne forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain caused flooding of roads in Richmond during the late afternoon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376946.